Share this:

Effexor for depression

Posted by @lisamo in Mental Health, Dec 11, 2012

I switched from citalopram to Effexor 6 weeks ago and it's been a rough transition. Did 37.5 mg for about 10 days while gradually coming off the citalopram. Then 75 mg for a few weeks then have increased to 150 mg about 5 days ago. So, I feel so strange!!! I've been up and down with my moods. Can be good 2 to 3 days then really bad for 2 to 3 days. Past 3 days so fatigued, just the feeling like I need to LAY DOWN! Lots of sighing too. Hasn't it been long enough for the Effexor to kick in? I started counseling prior to making the switch too.

Tags: mental health


Posted by @annheaney, Dec 25, 2012

Lisamo, you may want to visit your psychiatrist. Open up with him/her. This works for me. It may not work for you. But it is worth a try.


Posted by @hlr, Jan 12, 2013

Hi Lisamo,
Effexor in particular (more so than the generic - perhaps because it addresses the anxiety as well?) is a very effective drug and can be helpful but it also has an extremely difficult withdrawal. If you take a minute and google effexor withdrawal or look into it these discussion boards you will quickly see that there are a lot of people seriously struggling to get off of the medication you are starting. Especially if you are not feeling that it is really helping you, you might want to ask your Dr about a change to Wellbutrin which seems to be also effective without the serious withdrawal. I'm trying to make that change myself.
Even though it's the LAST thing you feel like doing when you lack energy and want to sigh and lie down, if you incorporate a little exercise - even a little extra walking - into your day it can help to increase your energy. Making sure that you drink enough clean filtered water, not too much caffeine (which is also tempting when you are feeling tired)1-3 beverages per day , and a multivitamin - making sure to get enough of your B vitamins - can also give you a boost.
I hope you found a good counselor - remember they are just people, so if you aren't clicking, find another one. I hope you are doing better in this New Year!
Heather (HLR)

Please login or become a member to post a comment.